MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR.

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR.
Model Number A22201C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The electrode was not returned for evaluation.The investigation of this event is ongoing and if additional information is received this report will be supplemented accordingly.
 
Event or Problem Description
Olympus received an initial report (ahs mdip # 8075) from alberta health service that states during a bladder resection procedure, approximately 3mm of loop broke off and fell into the patient¿s bladder.The surgeon was resecting a bladder tumor when the phenomenon occurred.According to the report, the surgeon irrigated the patient¿s bladder with sterile water to flush out the cautery loop piece.However, the loop piece was too small to confirm if it flushed out.There was no patient injury reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the legal manufacturer investigation and additional information from the customer.The legal manufacturer (lm) reviewed the content of this complaint for further investigation.The legal manufacturer was unable to determine the root cause.The lm reported that the most probable cause for the reported event is as follows: since the product for this info complaint was not returned to oste, our investigation is based solely on the information provided by the customer.The reported issue can most likely be attributed to wear and tear.The loop at the distal end of the electrode wears out during use and may break, burn or melt.A22201c, lot: unknown.It is impossible to perform a dhr review with a missing lot number.Instead, the manufacturing and quality control review was performed for the last 24 months of production without showing any non-conformities or deviations regarding the described issue.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR.
Common Device Name
RESECTION ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
MDR Report Key11306830
Report Number8010047-2021-02483
Device Sequence Number17078089
Product Code GCP
UDI-Device Identifier14042761036648
UDI-Public14042761036648
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22201C
Device Catalogue NumberA22201C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1